# SDR 2009F00029

- Difficulty date: April 22, 2009
- Submitted: April 22, 2009
- Operation: Air carrier
- Aircraft: N747P
- Make and model: Bell 206B-3
- Aircraft serial: 2867
- Engine: Allsn 250C20B
- System (JASC): 3457 · Global Positioning System
- Part: Transponder
- Part number: GTX330
- Part serial: 84132656
- Condition: Malfunctioned
- Location: Gps
- Part time: 25 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: H

## Discrepancy

ACFT EQUIPPED WITH NEW GPS TRANSPONDER AND GNS430W GPS WITH TRAFFIC INFORMATION SERVICE (TIS) DISPLAYED ON GNS430W AND AUDIO WARNINGS IN PILOT/COPILOT AUDIO.  FLIGHTS IN SEATTLE AREA MULTIPLE TIS FALSE WARNINGS (APPROX. ONE PER 0.5 FLIGHT HOURS) THAT WARN OF COLLISION THREAT WITH ANOTHER ACFT AT SAME ALTITUDE AND LOCATION AS OUR ACFT.  THIS OCCURS DURING CRUISE FLIGHT (AIRSPEEDS APPROX. 100 KTS) WITHOUT MANEUVERING AND AT LOCATIONS NOT IN CLOSE PROX TO GROUND TRAFFIC RADAR SITE, ALTITUDES 1500 FT TO 3500 FT AGL.  THIS IS A DISTRACTION TO FLIGHT CREW AND PILOTS REMEDY BY DISABLING TIS AUDIO WARNINGS.  THIS IS A PROBLEM THAT GARMIN AND LOCAL RADIO SHOPS DID NOT DISCLOSE PRIOR TO PURCHASE OF EQUIPMENT.  WHAT SHOULD WE DO.  IS THERE ANY WAY TO REDUCE FALSE WARNINGS.
